‘Very potent’ or ‘bad batch’ of fentanyl suspected after spike in overdoses in Sarnia, 3 fatal

The Nottawasaga OPP Community Street Crime Unit seized around $8,000 in fentanyl during a drug-trafficking investigation in the Alliston, Ont., area on Sept. 10, 2020. (OPP)

Sarnia police are putting the word out about a potentially highly potent or “bad batch” of fentanyl in the community after a spike in overdoses that has left three people dead.

Police have been involved with eight overdose calls since Oct. 23, the most recent being Tuesday morning.

According to police these are just the overdoses they are aware of and that there may have been more.

Three people have died, and it is believed the overdoses were caused by a potent batch of opioids, specifically fentanyl.

Police have issued the following tips for those who may continue to use:

  • Have someone with you when you are using this substance that can administer Naloxone when required.
  • Ensure you have Naloxone available and are trained in its use.
  • Please call 911 immediately if someone has overdosed due to the fact that they may require further medical attention.

Police are reminding the public that as part of the Good Samaritan’s Act police will not be laying charges in matters where 911 has been called to assist in an overdose.

It is necessary that anyone present be ready to advise paramedics what the individual has taken to ensure proper treatment is given and not fear repercussion.

Join Now!

Get the latest music news, pre-sale offers + more!